Drugs

Banophen Capsule: Usage, Pregnancy, Side Effects And More

Banophen capsule is an antihistamine drug whose active ingredient is diphenhydramine, which relieves allergy symptoms.

This drug is known as a Sleepy (soothing) antihistamine and may make you feel more sleepy than other antihistamines.

Banophen capsule is usually used for the conditions listed below:

  • Cough
  • Short-term sleep problems (insomnia), including itching and a cold that keep you up at night
  • Cough and cold symptoms
  • Hay fever
  • Eczema
  • Hives (urticaria) and insect bites and stings

Banophen capsule is an over-the-counter product.

Diphenhydramine, the active ingredient in banophen capsules, can be prescribed as a cream in cases such as hives or insect bites and stings.

The cream is prescribed because it makes you feel less sleepy than tablets and liquids.

For coughs and colds, your doctor may also prescribe this medicine mixed with other medicines such as levomenthol, paracetamol, pholcodine, and pseudoephedrine.

  • If you take the capsule continuously for a while, you may become dependent on the substance in the medicine (diphenhydramine). In addition, long-term use increases the body’s resistance to this drug, which reduces the effect of the drug.
  • It is not recommended to use Banophen capsules for more than 2 weeks. If you need to use it for more than two weeks, be sure to discuss this with your doctor.
  • Do not drink alcohol while taking Banophen capsules as the combination of this medicine with alcohol can cause side effects.
Banophen Capsule

Who Can And Cannot Use Banophen Capsules?

Banophen capsules can be taken by most adults and teenagers aged 16 and over.

In some cases, the doctor may prescribe this medicine to your child, depending on the age and symptom of the disease.

Use Of Banophen In Children

For cough and cold symptoms, you can give banofen capsules after talking to your doctor.

If you are going to treat allergy symptoms in your children, you can give banophen capsules to children over 12 years old with the advice of a doctor.

Be sure to talk to your doctor about whether banophen capsules are suitable for your child.

Do not give this medicine to your children without talking to your doctor.

Warning For Children

Do not give your child a banophen capsule to sleep.

This medicine is only used for sleep problems for people over 16 years of age.

Things To Pay Attention

Banophen may not be suitable for some people.

If you have experienced any of the symptoms listed below, talk to your doctor before using this medicine:

  • If you have ever had an allergic reaction to diphenhydramine or any other medicine
  • If you have lung problems such as chronic obstructive pulmonary disease (COPD) or asthma, or a disease that produces a lot of phlegm
  • If you have an eye problem called primary angle-closure glaucoma
  • You have a blockage in your gut or stomach
  • If you have kidney or liver problems
  • If you have bladder problems
  • If you have epilepsy or another health condition that causes seizures

If you are going to have an allergy test, banophen may affect your results, so you may need to stop the medication a few days before your test.

Ask a pharmacist or doctor for advice if you are going to have an allergy test.

cpc 836

How Is Banophen Used?

  • Children 12 years and older and adults: 1 to 2 tablets every 4 to 6 hours or as directed by the doctor.
  • Children 6 to 12 years of age: 1 tablet every 4 to 6 hours or as prescribed by a doctor.
  • Children under 6 years old: Do not use.

Do not take banophen capsules more than 6 times in 24 hours.

If you are using the banophen capsule for sleep, swallow the capsule 20 minutes before going to bed with 1 glass of water without chewing.

It will take approximately 30 minutes for the drug to take effect.

Common side effects include dizziness, unsteadiness in the feet, or feeling sleepy.

In the use of this medicine, you may have difficulty concentrating and you may experience dry mouth.

If you or your child has been prescribed banophen, follow your doctor’s instructions about how and when to take it.

Take or use Banophen only when you need it, for example if you can’t sleep because you’re worried about something, or if your cold symptoms are keeping you awake.

If you have purchased this medicine or any medicine containing diphenhydramine from a pharmacy, follow the directions that come with the package or ask your pharmacist or doctor for advice.

Your doctor’s instructions will be different depending on the type of medicine you buy and the other medicines it’s mixed with.

Dosage

It is recommended that people over the age of 65 start with a lower dose, as you may be more likely to experience side effects.

Dosage For Hay Fever And Allergies

Banophen comes in 25mg and 50mg capsules.

The standard dose is 25 mg or 50 mg taken 3 or 4 times a day.

Make sure you take your doses evenly spaced and in equal amounts throughout the day.

What Should I Do If I Forget To Use Banophen Capsules?

If you are taking banophen to help you sleep and forget to take it before bed, skip the missed dose and start again the next evening.

If you forget to take a dose, do not take a double dose.

If you are forgetful, it may be helpful to set an alarm so that doses are used at the right time.

Too much banophen can be dangerous.

If you have taken too much, you may experience the conditions listed below:

  • feeling very sleepy
  • Feeling sick (nausea)
  • Blurred vision
  • Fast heartbeat

In some cases, the person who overdosed may lose consciousness and be taken to hospital for emergency care.

So make sure you don’t overdose.

Side Effects Of Banophen Capsules

Like all medicines, banophen can cause side effects, although not everyone gets it.

However, if you are over the age of 65, you may be at higher risk of experiencing such side effects.

The use of Banophen may cause the following side effects:

  • Feeling sleepy during the day
  • Dry mouth
  • Feeling unbalanced
  • Difficulty concentrating

Serious side effects:

  • Fast or irregular heartbeat (palpitations)
  • Numbness and prickling sensation
  • Confusion

Get emergency help right away if you and your child have a seizure after using this medicine.

cpc 835

Serious Allergic Reactions

In rare cases, it is possible to have a severe allergic reaction (anaphylaxis) to banophen.

Call 999 or go to A&E immediately in the following listed situations:

  • If you experience a skin rash that may include red, itchy, swollen, blistered or peeling skin
  • Wheezing breath
  • Tightness in the chest or throat
  • Difficulty breathing or speaking
  • Swelling of the mouth, face, lips, tongue or throat

If you suspect you are having a serious allergic reaction, seek immediate medical attention.

These are not all the side effects of banophen.

See the leaflet inside your medicine package for the complete list.

How To Deal With The Side Effects Of Banophen?

  • If you feel sleepy during the day – The drowsiness usually goes away within 8 hours of a dose. If you feel this way, do not ride a bike, drive, or use tools or machinery.
  • Dry mouth – Chew sugarless gum.
  • Difficulty concentrating – If Banophen makes you feel that way, stop what you’re doing and sit or lie down until you feel better.

If this feeling does not go away or it worries you, stop taking the medicine and talk to a pharmacist or doctor.

Banophen And Pregnancy

Due to the side effects that may occur during pregnancy, the use of this drug is not recommended.

If you are pregnant, it may be a better choice to use Chlorphenamine by talking to your doctor instead of using Banophen.

If you are pregnant and have trouble sleeping, you can seek advice from your doctor or midwife.

He or she can suggest ways to improve your sleep routine, such as avoiding naps.

If you have a cold and cough, you can help relieve your symptoms by resting, drinking plenty of fluids, and taking paracetamol.

Banophen And Breastfeeding

You can take banophen while breastfeeding, but it’s better to take it occasionally or only for a short time.

The diphenhydramine in the drug passes into breast milk in very small amounts.

Although the risk of any side effects in your baby is very small, this drug, which is a sleepy antihistamine, can make your baby feel sleepy.

If you are breastfeeding or planning to breastfeed, it would be best to contact your doctor before using this medicine.

Your doctor may recommend similar antihistamines called loratadine and cetirizine, which are more suitable while breastfeeding.

Let your doctor know if you notice a change in your baby’s diet and is sleeping more, seems restless, or if you have any other concerns about your baby.

Talk to your doctor in the situations listed below:

  • If you are trying to get pregnant
  • If you are pregnant
  • If you are breastfeeding

Can It Be Used With Other Drugs?

Some medicines can affect the way banophen works and increase your chance of experiencing side effects.

Consult your pharmacist or doctor if you are taking the following medicines:

  • Antidepressants such as a monoamine oxidase such as phenelzine or its inhibitor Venlafaxine
  • Metoprolol (a heart medicine)
  • Any medication that can cause drowsiness, dry mouth, or make it difficult for you to pee

Taking these drugs with Banophen can make the side effects worse.

If you are taking a cold or cough medicine or another pain reliever containing diphenhydramine, check carefully what other ingredients are.

For example, check if other medicines contain paracetamol.

Ask your pharmacist before taking Banophen with any other pain reliever or medicine.

Mixing Banophen With Herbal Remedies And Supplements

It can be a problem to take certain herbal remedies and supplements with banophen, especially if they cause side effects such as drowsiness, dry mouth, or difficulty urinating.

Tell your doctor or pharmacist if you are taking any other medicines, including vitamins, herbal medicines or supplements.

Our article about fasciotomy surgery may also attract your attention.

Sources

Did You Like This Article?

Cemşid Esedov

I have been writing articles in the health category for almost 3 years. In my spare time, I like to learn about psychology, drugs, the human body, diseases and their treatments.

Leave a Reply

Your email address will not be published.

Back to top button